Alert archive / Mississippi / Flash Flood Warnings in 2024
Flash Flood Warning 9, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jan 25, 2024, 8:44 AM CST for 6 counties in Mississippi; Madison Parish, Tensas Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 25, 2024, 8:44 AM CST (14:44 UTC)
- Expired
- Jan 25, 2024, 11:54 AM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Madison Parish, LA, Tensas Parish, LA, Claiborne County, MS, Hinds County, MS, Issaquena County, MS, Madison County, MS, Rankin County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 42 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 25, 10:13 AM CST | FLOOD | 3 W Shoccoe, MS | Report from mPING of creek and field flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
554
WGUS54 KJAN 251444
FFWJAN
LAC065-107-MSC021-049-055-089-121-149-252045-
/O.NEW.KJAN.FF.W.0009.240125T1444Z-240125T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
844 AM CST Thu Jan 25 2024
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Southeastern Madison Parish in northeastern Louisiana...
Northeastern Tensas Parish in northeastern Louisiana...
Hinds County in central Mississippi...
Madison County in central Mississippi...
Rankin County in central Mississippi...
Northern Claiborne County in southwestern Mississippi...
South Central Issaquena County in west central Mississippi...
Warren County in west central Mississippi...
* Until 245 PM CST Thursday.
* At 844 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen over the last 24 hours. The expected rainfall rate is
1 to 2 inches in 3 hours. Additional rainfall amounts of 2 to 3
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jackson, Clinton, Pearl, Madison, Ridgeland, Vicksburg, Brandon,
Canton, Byram, Flowood, Richland, Florence, Gluckstadt, Raymond,
Flora, Pelahatchie, Terry, Edwards, Utica and Bolton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3245 9108 3255 9065 3255 9059 3250 9052
3258 9044 3258 9040 3263 9031 3276 8973
3263 8973 3259 8978 3238 8974 3205 8973
3205 9072 3203 9072 3201 9117
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 3 HOURS
$$
sas201 follow-up statement
129
WGUS74 KJAN 251754
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
1154 AM CST Thu Jan 25 2024
LAC065-107-MSC021-049-055-089-121-149-251804-
/O.CAN.KJAN.FF.W.0009.000000T0000Z-240125T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison LA-Tensas LA-Claiborne MS-Hinds MS-Issaquena MS-Madison
MS-Rankin MS-Warren MS-
1154 AM CST Thu Jan 25 2024
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN MADISON AND
NORTHEASTERN TENSAS PARISHES AND HINDS, MADISON, RANKIN, NORTHERN
CLAIBORNE, SOUTH CENTRAL ISSAQUENA AND WARREN COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 PM CST for portions of
southeast Arkansas, northeast Louisiana, and Mississippi.
A Flood Watch remains in effect until 600 PM CST Thursday for
portions of central, east central, north central, northeast, south
central, southeast, southwest, and west central Mississippi.
LAT...LON 3245 9108 3255 9065 3255 9059 3250 9052
3258 9044 3258 9040 3263 9031 3276 8973
3263 8973 3259 8978 3238 8974 3205 8973
3205 9072 3203 9072 3201 9117
$$
sas20What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 25, 5:59 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Jan 25, 5:59 AM CST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
559 AM CST Thu Jan 25 2024
...New AVIATION...
.DISCUSSION...
Issued at 455 AM CST Thu Jan 25 2024
Today through tonight: In the near term, flash flooding, severe
weather, and dense fog, are the primary concerns for weather
impacts.
Dense fog has developed early this morning in primarily locations
not receiving as much rainfall (along the Hwy 82 corridor and
over eastern/se MS) and have issued a dense fog advisory along
with an elevated threat for dense fog in the graphics. Have also
messaged for a limited dense fog threat over central portions of
the area where rain is more prevalent, but fog is still managing
to develop.
Concerning flash flood potential: a significant shortwave trough
is approaching from the west early this morning, and a large
convective complex associated with this will move across the
forecast area today, and mainly in the morning to early afternoon.
Additional rainfall will not be as much as yesterday, but flash
flood guidance is also a lot lower given the saturated soils, so
will continue to message for the potential of significant flash
flooding over southwest/south central MS where up to 10 inches of
rain has fallen the past ~36 hrs, and will also maintain the flash
flood watch.
Concerning severe weather potential: with significant deep layer
shear and some destabilization today in the warm sector ahead of
the approacHing organized convection, there will be a threat for
a few severe storms with damaging wind gusts over the southeast
half of the area. Marginal low level shear values and weak low
boundary layer destabilzation are not very supportive of any
tornado potential, so will continue to primarily highlight the
damaging wind gusts as the main severe weather threat, and focus
on the morning to early afternoon for timing based on latest
obs/guidance trends. /EC/
Friday through Wednesday night: The frontal boundary will extend
over southeast Mississippi on Friday with ongoing showers and
thunderstorms. The bulk of the shower/thunderstorm activity will
diminish Friday afternoon, but this will be short lived as another
stronger system will approach the area friday evening. A surface low
will develop over south Louisiana along with widespread showers and
storms. The surface low will move across southeast Mississippi
overnight along with widespread showers/storms across the entire
area. The storms will begin to end from west to east through the
morning hours, as as a frontal boundary moves across the area into
Alabama. The main risk through this period will be heavy rainfall,
as the best instability/shear will be southeast of the area. An
additional 1-2 inches of rainfall will be possible during this
period. Showers will continue to be possible through Saturday
afternoon as the upper trough swings across the area.
Drier/cooler air will build in behind the system Saturday night into
Sunday, with highs on Sunday in the low to mid 50s. Surface high
pressure ridging will strengthen across the region Sunday night into
Monday, with lows falling into the 30s. Surface high pressure will
continue to prevail across the area on Monday, with highs in the
50s.
The upper trough will continue over the region Monday night through
Tuesday night, with weak short waves moving along the upper trough.
Expect mostly clear skies through this period with highs on Tuesday
around 60 and overnight lows in the 30s. Upper and surface ridging
will build over the area Tuesday night and continue through
Wednesday night. /15/
&&
.AVIATION...
(12Z TAFS)
Issued at 551 AM CST Thu Jan 25 2024
Widespread IFR/LIFR category ceilings/vsbys will continue through
this morning due to low stratus/fog/rain. The greater threat for
TSRA and perhaps some +TSRA should shift from around mid morning
west to early afternoon eastern sites. With the system exiting
quickly this afternoon, TS potential will end, but widespread
stratus/fog will continue as we go through tonight. Fog and
widespread LIFR appear they will be a significant concern once
again Friday morning and this will likely need to be reflected in
the TAFs. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 69 54 68 59 / 100 30 40 90
Meridian 72 57 68 58 / 100 50 70 80
Vicksburg 69 51 68 57 / 100 20 30 90
Hattiesburg 73 59 71 60 / 90 60 80 80
Natchez 69 53 69 59 / 100 30 40 90
Greenville 66 48 63 52 / 100 0 20 80
Greenwood 67 51 66 55 / 100 10 20 90
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until noon CST today for MSZ018-019-025-034-035-040-
041.
Dense Fog Advisory until 10 AM CST this morning for MSZ018-019-
025>034-038-039-045-046-051-052-057-058-064>066-072>074.
Flood Watch through this afternoon for MSZ026>033-036>039-
042>066-072>074.
LA...Flood Watch until noon CST today for LAZ007>009-015-016-023>026.
Dense Fog Advisory until 10 AM CST this morning for LAZ007.
AR...Flood Watch until noon CST today for ARZ074-075.
Dense Fog Advisory until 10 AM CST this morning for ARZ074-075.
&&
EC/15/ECIn the hours before
Special weather statement, Jan 25, 6:54 AM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
654 AM CST Thu Jan 25 2024
LAZ024>026-MSZ060-251400-
Tensas LA-Concordia LA-Catahoula LA-Adams MS-
654 AM CST Thu Jan 25 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN TENSAS...
CONCORDIA...CATAHOULA PARISHES IN NORTHEASTERN LOUISIANA AND ADAMS
COUNTIES THROUGH 800 AM CST...
At 653 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Deville to near Bordelonville to near
Lebeau. Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Larto around 700 AM CST.
Walters, New Era, Acme, and Mayna around 705 AM CST.
Archie around 710 AM CST.
Jonesville, Monterey, Black Hawk, and Slocum around 715 AM CST.
Deer Park and Wildsville around 720 AM CST.
Frogmore around 725 AM CST.
Natchez, Ferriday, Ridgecrest, and Sibley around 730 AM CST.
Vidalia and Clayton around 735 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3104 9165 3104 9172 3116 9170 3118 9168
3120 9170 3130 9191 3127 9195 3123 9192
3124 9201 3158 9201 3192 9149 3150 9118
3137 9122 3132 9147 3128 9150 3123 9149
3122 9158 3111 9163 3104 9156 3098 9166
TIME...MOT...LOC 1253Z 236DEG 46KT 3139 9216 3109 9194 3076 9205
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ECSpecial weather statement, Jan 25, 7:59 AM CST, 45 minutes before
Special Weather Statement
National Weather Service Jackson MS
759 AM CST Thu Jan 25 2024
LAZ016-023-025-MSZ047-053-059>061-251430-
Tensas LA-Madison LA-Franklin LA-Adams MS-Jefferson MS-Warren MS-
Franklin MS-Claiborne MS-
759 AM CST Thu Jan 25 2024
...STRONG THUNDERSTORMS WILL IMPACT TENSAS...SOUTH CENTRAL MADISON
AND SOUTHEASTERN FRANKLIN PARISHES...SOUTHWESTERN WARREN...
CLAIBORNE...JEFFERSON...FRANKLIN AND NORTHEASTERN ADAMS COUNTIES
THROUGH 830 AM CST...
At 758 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Cooter Point to Stanton to 8 miles west of
Gloster. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Fayette, Roxie, Church Hill, Garden City, Helena, Hamburg,
Stampley, and Mcnair around 805 AM CST.
St. Joseph, Alcorn State, Lake Bruin, and Kirby around 810 AM CST.
Newellton, Lorman, and Red Lick around 815 AM CST.
Meadville around 820 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3135 9115 3135 9121 3137 9123 3157 9125
3171 9140 3175 9138 3175 9144 3191 9160
3193 9160 3238 9122 3198 9080 3142 9074
3135 9084 3135 9098 3134 9099 3135 9102
3134 9103 3134 9107 3133 9107 3132 9112
TIME...MOT...LOC 1358Z 222DEG 42KT 3190 9152 3161 9121 3120 9116
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SASThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 8:26 PM CST | River Flood Warning | JAN | Lawrence | 7 days |
| Jan 24, 10:52 PM CST | River Flood Warning | JAN | Copiah, Simpson | 5 days |
| Jan 25, 3:27 AM CST | Dense Fog Advisory | JAN | Bolivar, Carroll, Choctaw, Clarke, Clay, Covington and 20 more | 7 hr |
| Jan 25, 6:54 AM CST | Special Weather Statement | JAN | Adams | 66 min |
| Jan 25, 7:59 AM CST | Special Weather Statement | JAN | Claiborne, Franklin, Jefferson | 31 min |
| Jan 25, 8:33 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lawrence, Lincoln | 57 min |
| Jan 25, 9:12 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson, Smith | 63 min |
| Jan 25, 9:41 AM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 64 min |
| Jan 25, 10:03 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Smith | 57 min |
| Jan 25, 10:09 AM CST | Special Weather Statement | JAN | Attala, Holmes, Leake | 51 min |
| Jan 25, 10:20 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 43 min |
| Jan 25, 10:31 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 32 min |
| Jan 25, 10:41 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 64 min |
| Jan 25, 10:50 AM CST | River Flood Warning | JAN | Leake | 3 days |
| Jan 25, 10:53 AM CST | Special Weather Statement | JAN | Choctaw, Montgomery, Webster | 52 min |
| Jan 25, 11:30 AM CST | Special Weather Statement | JAN | Clay, Lowndes, Oktibbeha | 45 min |
Nearby
Flash Flood Warnings in Mississippi, 2024Flash Flood Warnings in Louisiana, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.